MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).Udi will be provided with the follow up report.
 
Event or Problem Description
It was reported that "manta anchor caught on calcium, not allowing full opposition to vessel.Manta pgla anchor diminished flow to sfa and profunda.Balloon angioplasty attempted with no success.Cutdown performed on left fa.Manta device fully recovered and flow restored." additional information: "during a tavr procedure, micro puncture and ultrasound were utilized to gain central access in the left common femoral artery.Vessel size was 7mm with no reported calcification or tortuosity.Measured depth for the manta was 4.5+1.Systolic bp was 130 and act was 238.Heparin was given during the procedure.The entire manta was removed during the cutdown and the patient was reported as fine post the procedure.".
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number 73e2400582 manta 18f indicated no non-conformities related to this lot, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.Post-tavr, an 18f manta was deployed to the measured depth for closure.During the deployment, the manta anchor caught on a piece of calcium and became malpositioned.The anchor could not fully adhere to the vessel wall due to the presence of plaque.Balloon angioplasty was attempted, although not successfully, and the physician decided to surgically intervene.The manta device was explanted, the vessel was repaired, sutured for closure, and flow was restored.The patient did not experience any harm, injury, or health consequences from this event, and the outcome post-procedure was fine.The root cause of the delivery of the implant not being effective in creating hemostasis, requiring surgical intervention, is likely contributed to user error, due to poor patient selection, since the vessel was calcified.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21857018
Report Number3010252479-2025-00041
Device Sequence Number11941896
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240515(17)251115(10)73E2400582(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue Number2115
Device Lot Number73E2400582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown